EconPapers    
Economics at your fingertips  
 

"Almost" subsidy-free spatial pricing in a multi-dimensional setting

Jacques Dreze, Michel Le Breton, Alexey Savvateev () and Shlomo Weber ()

Journal of Economic Theory, 2008, vol. 143, issue 1, 275-291

Abstract: Consider a population of citizens uniformly spread over the entire plane. The population faces a problem of locating public facilities financed by its users, who face an idiosyncratic private access cost to the facility. We show that, under mild assumptions, an external intervention that covers a tiny portion of the facility cost is sufficient to guarantee secession-proofness or no cross-subsidization, where no group of individuals is charged more than the cost incurred if it had acted on its own. Moreover, we demonstrate that in this case the Rawlsian access pricing is the only mechanism that rules out secession threats.

Keywords: Secession-proofness; Optimal; jurisdictions; Rawlsian; allocation; Hexagonal; partition; Cross-subsidization (search for similar items in EconPapers)
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022-0531(08)00034-3
Full text for ScienceDirect subscribers only

Related works:
Working Paper: 'Almost' Subsidy-free Spatial Pricing in a Multi-dimensional Setting (2007) Downloads
Working Paper: “Almost” subsidy-free spatial pricing in a multi-dimensional setting (2007) Downloads
Working Paper: ‘Almost’ subsidy-free spatial pricing in a multi-dimensional setting (2007) Downloads
Working Paper: “Almost” Subsidy-free Spatial Pricing in a Multi-dimensional Setting (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:143:y:2008:i:1:p:275-291

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-09-30
Handle: RePEc:eee:jetheo:v:143:y:2008:i:1:p:275-291